MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/GRN RLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/GRN RLD; STAPLE, IMPLANTABLE
Catalog Number ATG45
Health Effect - Clinical Codes Abscess (1690); Hematoma (1884); Unspecified Infection (1930); No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent: 11/3/2019.Date of event: publication year of 2015.Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the author/surgeon believe that the ethicon devices caused or contributed to the patient complications mentioned in the article? if yes, please explain.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: single-incision laparoscopic surgery for rectal cancer: early results and medium-term oncological outcome.Author/s: k.Gash, m.Bicsak and a.Dixon.Citation: colorectal disease 2015 the association of coloproctology of great britain and ireland.17, 1071¿1078; doi:10.1111/codi.13034.This prospective electronic database study aimed to report the medium-term oncological outcome from a prospective observational study of single-incision laparoscopic surgery (sils) for rectal cancer undergoing high and low anterior resection.Between 2009 and 2014, 61 patients with rectal cancer underwent sils by high anterior resection (n=34), lower anterior with total mesorectal incision[tme] (n=24), and low anterior resection with tme and hand-sewn anastomosis (n=3).During colonic mobilization, dissection commenced inferior and medial to an elevated inferior mesenteric artery using a harmonic ace scalpel (ethicon) and high division of vein and artery was completed using the instrument.The rectum was then divided distal to the tumour in an anteroposterior direction using atg45 (ethicon endocutter) one or two staple firings.During anastomosis, an end-to-end colo-anal anastomosis was completed using a cdh29 (cdh29, ethicon endo-surgery inc.).Early and late complications included anastomotic bleeding (n=2), haematoma formation (n=2), wound infection (n=1) and intraperitoneal abscess (n=1).Patients were managed conservatively.Anterior resection with tme for rectal cancer can be safely performed using the sils technique, with acceptable histopathological results and good oncological outcome.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: does the author/surgeon believe that the ethicon devices caused or contributed to the patient complications mentioned in the article? if yes, please explain.Response received: i don't think i can blame your product! just one of those things.Upon review of the information provided by the author that the ethicon products are not to blame for the patient complications described in the article, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
45MM ARTICNG LNR CUTR/GRN RLD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9294928
Report Number3005075853-2019-23347
Device Sequence Number607521
Product Code GDW
UDI-Device Identifier10705036001065
UDI-Public10705036001065
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberATG45
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;